Connect with others who understand.

sign up log in
About DiabetesTeam
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Kind Of Diabetic Episodes Should I Expect?

What Kind Of Diabetic Episodes Should I Expect?

I mean ..as your body gets use the meds it gets weird ..than when your sugar goes to high too low
I'm concern , because if what has happen to me tonight...feeling fine all day ..taken my meds ...exercised ,walking ...but while I was cooking ...I became very nauseated..dizzy ..lightheaded...and flustered...feeling light all the blood in my system just drained right out of my body....had to go to bed ..but I fell asleep woke up in just a few minutes thinking I had slept half the night ..so… read more

A DiabetesTeam Member said:

Sounds like you had a hypoglycemic event (very low BS). Did you check your BS before you laid down? I think, but I could be wrong, that it is dangerous to go to sleep while you are experiencing a hypoglycemic event. I experienced hypoglycemia even before I was diabetic. Symptoms for me are lightheadedness, trembling, sweating, irrational irritability, lack of concentration, confusion, etc. An event can come on very suddenly and I go straight to shaking uncontrollably, sweating profusely and extreme confusion. I may even need help to make the decision to eat something. Learn to recognize the sensations of when your BS is dropping and have a plan for how to manage it before you are at risk. I hope you are feeling better. Take care.

posted 5 months ago
A DiabetesTeam Member said:

When you feel off like that always check your blood sugar first. Then of you are low you can treat it.

posted 5 months ago
A DiabetesTeam Member said:

Higher blood glucose numbers usually are not immediately life threatening, but can be a problem.

Are you taking diabetic medications and are you eating enough carbs at the appropriate times.

When you feel like crap, test to find out what is going on. If you are approaching a low of 70(3.9), hypoglycemic event, eat or drink 15 grams of quick acting carbs. I personally also eat a serving of diabetic friendly fruit. Test again in 15 minutes and if still low, another 15 grams of quick acting carbs.

Got to run, will get back to you shortly.

posted 5 months ago
A DiabetesTeam Member said:

I've also had reactive hypoglycemia where my blood glucose numbers went from 150 to 99 and 151 to 98, a week apart, rather quickly and it was that quick drop from eating a serving of grapes 7 red grapes, the first time, and 7 sweet cherries the second time.

I personally can tolerate very few carbs. We are all different and our diabetes journeys are unique and at different stages. This is a metabolic disorder that presents differently for each of us. We each can handle different amounts of carbs.

Baby steps. I can do baby steps.

I will never give up, never surrender, never ever.
You got this.
Have a blessed day.

posted 5 months ago
A DiabetesTeam Member said:

There are a number of (symptoms) that can tell you "sometimes" if you are experiencing high or low blood sugar and when you introduce medication into the equation you can experience a number of other effects in how you react to them or what they do to you.

If we start with Low Blood sugar - many may initially not know their blood sugar is low. I have measured as low as 2.9 mmol/52 which is "very low" but had zero physical or mental indications - I couldn't believe the meter but both a stick test plus the CGM agreed, but other lows have resulted in "cold sweats".

Other signs are confusion, weakness, tiredness, fast heartbeat, feeling hungry or nervous - you could experience some, a few or none.

High Blood sugar seems to be even more secretive - most times we have no idea at all but some will experience blurred vision (the only clue I have seen myself), tiredness, dry mouth or frequent trips to the washroom (our kidneys do suck out excess sugar and try to get rid of it as quick as it can).

Then if meds are also involved you have a whole slew of side effects from the medications - again, can effect us all differently. They are a "foreign substance" that most commonly messes with our digestive system but could effect our heart beat, blood pressure (both high and low - with lows causing light headedness, loss of balance, no energy) and the list goes on.

This can leave you wondering do I feel tired because I have low blood sugar or because the medication is messing with my blood pressure???

As individuals it is mostly simply a learning curve until we understand how and what is happening to us and how both the disease and our treatments are effecting us.

Since we all react differently to the very same (cause) it's tough to try and compare our own experience to someone else, so most often we simply need to have patience while we get used to how "we" will react and what will become "normal for us" given whatever we are experiencing.

That can be a little un-nerving or frustrating but just one part of why Diabetes Sucks.

edited, originally posted 5 months ago
Already a Member? Log in